West Virginia, 2013Flash Flooding in West Virginia, September 2, 2013
September 2, 2013 · NWS RLX · 2 events in 1 county or zone
Convection formed during Labor Day afternoon. The air was warm and humid.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $3,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Convection formed during Labor Day afternoon. The air was warm and humid. A cold front was located over central Ohio. The prefrontal convection was in several small clusters, not a solid line.
One batch of storms and showers became oriented west to east along the flow during the evening hours over Taylor County. The cooperative observer at the Tygart Lake Dam reported 1.42 inches of rain, most of which fell in an hour between 1900 and 2000E. An automatic gauge near Grafton had 1.38 inches of rain in 30 minutes. In an hour, 1.5 inches of rain was measured at that same gauge. Higher amounts of 1.5 to 1.75 inches were estimated from dual-pol radar west of Tygart Lake in the Grafton and Prunytown areas. Minor flooding occurred around Grafton and Prunytown.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before the first event at Sep 2, 6:44 PM EST, 1 hour 26 minutes earlier.
Area forecast discussion, Sep 2, 6:44 PM EST, 1 hour 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
744 PM EDT MON SEP 2 2013
.SYNOPSIS...
COLD FRONT CROSSES TONIGHT AND EARLY TUESDAY. COOLER AND DRIER
AIRMASS TAKES CONTROL FOR THE SHORT WORK WEEK. HIGH PRESSURE HANGS
ON INTO NEXT WEEKEND.
&&
.NEAR TERM /THROUGH TUESDAY/...
WAS A BIT FASTER LOWERING POPS AND REMOVING THUNDER. BUT HAVE TO BE
CAREFUL. LEFT THE CHANCE OF SHOWERS UNTIL THE FRONT ITSELF PASSES.
AT 23Z FRONT PASSING ZZV BUT STILL WEST OF ATHENS. FIGURING THE
FRONT NEAR CRW AROUND 06Z TO 07Z.
HAD A SMALL CLUSTER OF SHOWERS/STORMS ANCHOR OVER THE MOUNTAINS OF
BUCHANAN COUNTY VIRGINIA PROMPTING US TO POST A FLASH FLOOD WARNING
IN THAT STEEP TERRAIN.
ALSO HAD ONE STORM PULSE UP IN NORTHERN PUTNAM COUNTY EAST OF
BUFFALO TO PROMPT A SEVERE THUNDERSTORM WARNING. NO REPORTS HAVE
BEEN RECEIVED AT THIS WRITING.
HARD TO FIGURE THE PREDAWN HOURS...IN TERMS OF CLOUD HEIGHTS VERSUS
GROUND FOG. WENT A BIT MORE TOWARD LOW STRATUS AND NOT AS
WIDESPREAD OF THE GROUND BASED FOG. THE LOW LEVEL FLOW MAY INCREASE
BY PREDAWN. CAN SEE THE SCENARIO IN WHICH FOG TRIES TO FORM IN WAKE
OF FRONT BUT THEN BECOMES MORE LOWER CLOUDS BY 12Z TUESDAY.
LOOKING FORWARD TO THE LOWERING DEW POINTS ON TUESDAY.
&&
.SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY/...
NICE WEATHER FOR THE MOST PART IN THE SHORT-TERM PERIOD. AREA
REMAINS UNDER GENERAL NW FLOW ALOFT AS ELONGATED SFC HIGH PRESSURE
PUSHES IN...CENTERED ROUGHLY OVER MID-OHIO RIVER VALLEY. SKIES WILL
BE MOSTLY SUNNY FOR ALL WITH TEMPS IN THE UPPER 70S/NEAR 80 FOR THE
LOWLANDS...WITH LIGHT WINDS. PREVIOUS FCST HAD GOOD HANDLE ON
EXPECTED TEMPS WITH JUST A TWEAK HERE AND THERE PER LATEST GUIDANCE.
WEDNESDAY NIGHT WILL CONTINUE TRANQUIL...WITH MINS DOWN INTO THE
MID/UPPER 50S LOWLANDS. WITH A MOSTLY CLEAR SKY AND LIGHT
WINDS...EXPECT THE USUAL RIVER VALLEY FOG LATE OVERNIGHT INTO EARLY
THU MORNING.
THURSDAY...OVERALL IT SHOULD BE A RELATIVELY NICE DAY AGAIN.
HOWEVER...THINGS NOT QUITE SO CLEAR WITH REGARD TO THE FORECAST
REMAINING COMPLETELY DRY. LATEST GUIDANCE DIFFERING WITH THE
HANDLING OF THE APPROACHING COLD FRONT TO THE NORTHWEST. CONSENSUS
OF GUIDANCE DRAGS THE FRONT ACROSS THE AREA ON THURSDAY WITH ONLY
SOME CLOUDS. LATEST NAM12 HOWEVER DEPICTS A BIT MORE MOISTURE DEPTH
BETWEEN AROUND 750MB AND 925MB WITH PWATS BACK UP AROUND 1.25+. ALSO
WITH THE NAM COMES FAIRLY DECENT SFC CONVERGENCE ALONG THE FRONT AS
IT PUSHES SOUTHWARD AND DECENT MOISTURE TRANSPORT OUT AHEAD OF
IT...PARTICULARLY ACROSS THE NORTH/NE ZONES. BIG QUESTION IT APPEARS
IS THE SUBSIDENCE INVERSION PROGGED TO BE IN PLACE OVER THE AREA
THURSDAY AFTERNOON. GFS IS MUCH MORE BULLISH ON THE STABLE LAYER
ABOVE 750MB WHICH WOULD EFFECTIVELY KILL ANY PRECIP CHANCES. LATEST
NAM NOT QUITE AS IMPRESSIVE WITH THIS STABLE LAYER. CAN/T REALLY GET
A FEEL FOR ANY TRENDS HOWEVER AT AND BEYOND 18Z THU WITH REGARD TO
THE NAM AS THAT TIME FRAME IS JUST COMING INTO THE PICTURE
OPERATIONALLY. ELECTED TO GO AHEAD AND KEEP THE FORECAST DRY FOR NOW
AND ALLOW THE NEXT SHIFT TO TAKE ANOTHER LOOK. INHERITED MAX TEMPS
JUST A FEW DEGREES WARMER INTO THE LOWER 80S LOWLANDS ON TRACK.
THURSDAY NIGHT HIGH PRESSURE REBUILDS INTO THE AREA FROM THE NORTH
WITH GRADUALLY CLEARING SKIES BY LATE THU NIGHT/EARLY FRIDAY
MORNING. MIN TEMPS AGAIN IN THE MID/UPPER 50S STILL LOOK GOOD.
&&
.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
A CONTINUED QUIET EXTENDED PERIOD IS EXPECTED FOR THE AREA WITH A
NICE WEEKEND IN STORE. AS HAS BEEN THE CASE RECENTLY...THE AREA
REMAINS UNDER A GENERAL NORTHWEST FLOW ALOFT DURING THE PERIOD WITH
SFC HIGH PRESSURE MOVING ACROSS FROM NW TO SE SIMULTANEOUSLY. MAX
TEMPS ON FRIDAY IN THE UPPER 70S/NEAR 80 LOWLANDS WILL SLOWLY WARM
TOWARDS THE MID 80S BY SUNDAY AND MONDAY. EXTENDED NWP OUTPUT BEGINS
TO DIVERGE A BIT WITH RESPECT TO HANDLING THE UPPER HIGH ACROSS THE
INTERMOUNTAIN WEST BY SUNDAY...WITH THE EC KEEPING IT WEST WHILE THE
OP GFS TRIED TO EXPAND IT FURTHER EAST TOWARDS THE MID-MISS VALLEY.
GEFS MEAN/MEMBERS SUPPORT THE FURTHER-WEST SOLUTION AND THUS WILL
LEAN THE SUN-MON PERIOD FORECAST IN THIS DIRECTION. AS SUCH...STILL
APPEARS A COLD FRONT WILL APPROACH THE NORTHERN ZONES BY SUNDAY AND
WITH A FAIRLY DECENT AMOUNT OF LLVL MOISTURE AT BOTH 700MB AND 850MB
ACROSS THE NORTH...WENT AHEAD AND INSERTED SLIGHT CHANCE POPS FOR
ROUGHLY THE NORTHERN THIRD OF THE AREA SUNDAY AFTERNOON.
&&
.AVIATION /00Z TUESDAY THROUGH SATURDAY/...
WE KNOW IT ENDS WELL...BETWEEN 18Z TUESDAY TO 00Z WEDNESDAY AS THE 2
TO 4 THSD FT CU AND STRATOCUMULUS WILL BE LIFTING AND THINNING AS
SURFACE DEW POINTS LOWER AND VSBY UNRESTRICTED.
HOWEVER...IT IS THE TRANSITION IN WAKE OF THE COLD FRONT THAT IS
HARD TO FIGURE FOR LATE TONIGHT INTO 12Z TUESDAY.
THE PREFRONTAL CONVECTION WILL MOVE THROUGH THE WEST VIRGINIA AND
SOUTHWEST VIRGINIA OVERNIGHT WITH A LINGERING LIGHT SHOWER STILL
POSSIBLE OVER THE MOUNTAINS AT 12Z.
HARD TO DETERMINE IF LOW STRATUS WILL BECOME DOMINANT RATHER THAN
SURFACE BASED FOG IN THE WAKE OF THE FRONT. WAS LEANING MORE TOWARD
THE STRATUS AND A BIT LESS ON THE COVERAGE OF SURFACE BASED FOG
OVERNIGHT. THERE EVEN COULD BE FOG AND SCUD IN WAKE OF THE FRONTAL
SHOWERS...THEN TRY TO IMPROVE BEFORE DAWN AND 12Z...AS LOW LEVEL
FLOW INCREASES FROM THE NORTHWEST.
FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 00Z WEDNESDAY...
FORECAST CONFIDENCE: LOW.
ALTERNATE SCENARIOS: AFTER THE FRONTAL PASSAGE...THE COVERAGE OF
LOW STATUS CLOUDS VERSUS SURFACE BASED FOG WILL LIKELY VARY FROM THE
DETERMINISTIC TAFS.
EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
DATE TUE 09/03/13
UTC 1HRLY 00 01 02 03 04 05 06 07 08 09 10 11
EDT 1HRLY 20 21 22 23 00 01 02 03 04 05 06 07
CRW CONSISTENCY M M M M M H H H H L L L
HTS CONSISTENCY M H H M M M H H H H L L
BKW CONSISTENCY H M M M M M M M H H H H
EKN CONSISTENCY M M M M H H H H H H H H
PKB CONSISTENCY M M M M M M L L L L L L
CKB CONSISTENCY M M M M M M M H H L L L
AFTER 00Z WEDNESDAY...
IFR IN FOG POSSIBLE WEDNESDAY MORNING IN THE COOLER AIR.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...NONE.
OH...NONE.
KY...NONE.
VA...NONE.
&&
SYNOPSIS...ARJ/50
NEAR TERM...KTB
SHORT TERM...50
LONG TERM...26
AVIATION...ARJ
Hazardous weather outlook, Sep 2, 12:06 PM EST, 8 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
106 PM EDT MON SEP 2 2013
OHZ066-067-075-076-084-085-WVZ008>011-016>020-028>032-039-040-031715-
PERRY-MORGAN-ATHENS-WASHINGTON-VINTON-MEIGS-JACKSON WV-WOOD-
PLEASANTS-TYLER-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-BRAXTON-GILMER-
LEWIS-HARRISON-TAYLOR-UPSHUR-BARBOUR-
106 PM EDT MON SEP 2 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO...CENTRAL WEST
VIRGINIA AND NORTHERN WEST VIRGINIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THROUGH TONIGHT.
MAIN THREAT WILL BE DAMAGING WINDS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY
SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING
PROCEDURES.
KYZ101>103-105-OHZ083-086-087-VAZ003-004-WVZ005>007-013>015-024>027-
033>038-046-047-031715-
GREENUP-CARTER-BOYD-LAWRENCE KY-JACKSON OH-GALLIA-LAWRENCE OH-
DICKENSON-BUCHANAN-WAYNE-CABELL-MASON-LINCOLN-PUTNAM-KANAWHA-MINGO-
LOGAN-BOONE-CLAY-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-WEBSTER-
POCAHONTAS-RANDOLPH-
106 PM EDT MON SEP 2 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND MUCH OF WEST
VIRGINIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Sep 2, 6:33 PM EST, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
733 PM EDT MON SEP 02 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0729 PM FLASH FLOOD 4 SSW VANSANT 37.18N 82.12W
09/02/2013 BUCHANAN VA PUBLIC
TRACE FORK BRANCH OUT OF ITS BANKS IN SEVERAL PLACES
NEAR LEEMASTER... VA. WATER OVER RTE 612 IN SEVERAL
PLACES
&&
EVENT NUMBER RLX1300908
ARBLocal storm report, Sep 2, 6:36 PM EST, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHARLESTON WV
736 PM EDT MON SEP 02 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0729 PM FLASH FLOOD 4 SSW VANSANT 37.18N 82.12W
09/02/2013 BUCHANAN VA PUBLIC
TRACE FORK BRANCH OUT OF ITS BANKS IN SEVERAL PLACES
NEAR LEEMASTER... VA. WATER OVER RTE 619 IN SEVERAL
PLACES
&&
CORRECTED REMARKS
EVENT NUMBER RLX1300908
ARBSpecial weather statement, Sep 2, 7:01 PM EST, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
801 PM EDT MON SEP 2 2013
WVZ006-014-015-030030-
CABELL WV-KANAWHA WV-PUTNAM WV-
801 PM EDT MON SEP 2 2013
...A THUNDERSTORM WITH HEAVY RAINFALL WILL AFFECT EAST CENTRAL
CABELL...SOUTHERN PUTNAM AND WEST CENTRAL KANAWHA COUNTIES...
AT 756 PM EDT...A THUNDERSTORM WITH VERY HEAVY RAINFALL WAS LOCATED
NEAR HURRICANE...MOVING EAST AT 20 MPH.
WIND GUSTS TO 30 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS
THUNDERSTORM. HEAVY RAIN WILL FALL FROM THIS THUNDERSTORM...AND WILL
CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.
THIS THUNDERSTORM WILL BE NEAR ST. ALBANS AROUND 825 PM AND INSTITUTE
AROUND 830 PM.
THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-64 BETWEEN MILE MARKERS
30 AND 57 IN WEST VIRGINIA.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON
SMALL CREEKS AND STREAMS...AND PONDING OF WATER IN URBAN AREAS...
HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER POOR DRAINAGE
AREAS AND LOW LYING SPOTS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3848 8208 3844 8163 3822 8171 3826 8181
3831 8181 3832 8183 3831 8189 3833 8192
3831 8195 3834 8204 3837 8205 3837 8208
3839 8210
16Special weather statement, Sep 2, 7:08 PM EST, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
808 PM EDT MON SEP 2 2013
WVZ031-032-040-030045-
BARBOUR WV-HARRISON WV-TAYLOR WV-
808 PM EDT MON SEP 2 2013
...A THUNDERSTORM WITH HEAVY RAINFALL WILL AFFECT NORTHERN
BARBOUR...NORTHERN HARRISON AND TAYLOR COUNTIES...
AT 805 PM EDT...A THUNDERSTORM WITH HEAVY RAINFALL WAS LOCATED NEAR
MEADOWBROOK...MOVING EAST AT 30 MPH.
WIND GUSTS TO 30 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS
THUNDERSTORM. HEAVY RAIN WILL FALL FROM THIS THUNDERSTORM...AND WILL
CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.
THIS THUNDERSTORM WILL BE NEAR MEADLAND AROUND 815 PM...MCGEE AROUND
820 PM...GRAFTON AROUND 830 PM...KNOTTSVILLE AROUND 835 PM AND
THORNTON AROUND 840 PM.
THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-79 BETWEEN MILE MARKERS
117 AND 129.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROAD...ROUTE 50 BETWEEN
MILE MARKERS 67 AND 82 IN WEST VIRGINIA.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON
SMALL CREEKS AND STREAMS...AND PONDING OF WATER IN URBAN AREAS...
HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER POOR DRAINAGE
AREAS AND LOW LYING SPOTS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3921 7981 3926 8057 3947 8049 3944 8028
3940 8020 3941 8011 3939 8009 3946 7993
3944 7989 3931 7989 3929 7986 3925 7984
3923 7980
16Local storm report, Sep 2, 7:24 PM EST, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
824 PM EDT MON SEP 02 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM FLASH FLOOD 4 SW VANSANT 37.19N 82.14W
09/02/2013 BUCHANAN VA 911 CALL CENTER
WATER AROUND MOBILE HOME NEAR WAR FORK.
&&
EVENT NUMBER RLX1300909
ARBSpecial weather statement, Sep 2, 7:34 PM EST, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
834 PM EDT MON SEP 2 2013
WVZ013>015-030130-
KANAWHA WV-LINCOLN WV-PUTNAM WV-
834 PM EDT MON SEP 2 2013
...REPETITIVE THUNDERSTORMS WITH HEAVY RAINFALL WILL AFFECT CENTRAL
KANAWHA...NORTHEASTERN LINCOLN AND SOUTHERN PUTNAM COUNTIES...
AT 829 PM EDT...REPETITIVE THUNDERSTORMS HEAVY RAINFALL WERE LOCATED
ALONG A LINE FROM MILTON TO ST. ALBANS TO COAL FORK...MOVING EAST AT
25 MPH.
SEVERAL DOSES OF HEAVY RAIN WILL FALL FROM THESE THUNDERSTORMS...AND
WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES
AND SMALL STREAMS.
THESE THUNDERSTORMS WILL BE NEAR DUNBAR AROUND 840 PM...DUNBAR...AND
CHARLESTON AROUND 845 PM...POND GAP AROUND 850 PM...TEAYS VALLEY
AROUND 855 PM...CHARLESTON AROUND 900 PM AND NITRO AROUND 905 PM.
THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-64 BETWEEN MILE
MARKERS 33 AND 57 IN WEST VIRGINIA...I-77 BETWEEN MILE MARKERS 96 AND
109 IN WEST VIRGINIA...I-79 BETWEEN MILE MARKERS 1 AND 8...THE WEST
VIRGINIA TURNPIKE BETWEEN MILE MARKERS 88 AND 95.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROAD...ROUTE 119 BETWEEN
MILE MARKERS 66 AND 80.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON
SMALL CREEKS AND STREAMS...AND PONDING OF WATER IN URBAN AREAS...
HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER POOR DRAINAGE
AREAS AND LOW LYING SPOTS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3848 8202 3845 8158 3842 8127 3839 8126
3837 8125 3826 8128 3821 8134 3824 8168
3828 8208
16Flash Flood, Taylor
- When
- September 2, 8:10 PM EST to 8:45 PM EST
- Where
- Taylor County, 0.59 mi SSW of Blueville to 0.5 mi S of Blueville
- Cause
- Heavy Rain
- Property damage
- $2,000
- Reported by
- 911 Call Center
- Coordinates
- 39.342, -80.005
A downpour fell on wet soils. The runoff cascaded off hillsides. Streets were flooded and closed. A foot of water flowed over Monroe Street.
Flash Flood, Taylor
- When
- September 2, 8:15 PM EST to 8:45 PM EST
- Where
- Taylor County, 1.31 mi W of Fetterman to 1.22 mi W of Fetterman
- Cause
- Heavy Rain
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 39.352, -80.054
Otter Creek flowed out of its banks and flooded Route 50.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strikes in Florida, September 2, 20131 death · 2 injured · $2.0 million · 4 events
- Flash Flooding and Flooding in Rhode Island, September 2, 2013$1.6 million · 4 events
- Hail and Damaging Winds in New York, September 2, 2013$385,000 · 1.75 in hail · 33 events
- Flash Flooding in Pennsylvania, September 2, 2013$250,000 · 4 events
- Flash Flood and Damaging Winds in Alabama, September 2, 2013$240,000 · 52 kt wind · 4 events
- Flash Flooding in Pennsylvania, September 2, 2013$215,000 · 2 events
- Hail and Damaging Winds in New York, September 2, 20131 injured · $35,000 · 2 in hail · 28 events
- Flash Flooding and Flooding in New Jersey, September 2 to 3, 2013$75,000 · 6 events
- Damaging Wind in Oklahoma, September 2, 2013$50,000 · 60 kt wind · 1 event
- Flash Flood in New Mexico, September 2 to 3, 2013$35,000 · 1 event
- Damaging Wind in West Virginia, September 2, 2013$30,000 · 50 kt wind · 1 event
- Hail and Damaging Wind in Ohio, September 2, 2013$25,000 · 1 in hail · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 466315, 466321.